Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 49, NWS Brownsville, TX

May 7, 2025Brooks County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 7, 2025, 3:33 AM CDT for Brooks County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2025, 3:33 AM CDT (08:33 UTC)
Expired
May 7, 2025, 4:00 AM CDT
In force
27 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:39 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3957 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS54 KBRO 070833
SVRBRO
TXC047-070900-
/O.NEW.KBRO.SV.W.0049.250507T0833Z-250507T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
333 AM CDT Wed May 7 2025

The National Weather Service in Brownsville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Brooks County in Deep South Texas...

* Until 400 AM CDT.

* At 333 AM CDT, a severe thunderstorm was located 8 miles southwest
  of Falfurrias Junior High School, or 8 miles southwest of
  Falfurrias, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Flowella, Falfurrias Junior High School, Pleasant Park, Brooks
  County Airport, La Colonia Park, Cantu Addition, Brooks County
  Detention Center, Airport Road Addition, Falfurrias, and Falfurrias
  Fire Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2726 9799 2718 9799 2703 9822 2712 9834
      2726 9821
TIME...MOT...LOC 0833Z 230DEG 41KT 2714 9825 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

60-BE
2 follow-up statements
548 
WWUS54 KBRO 070840
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
340 AM CDT Wed May 7 2025

TXC047-070900-
/O.CON.KBRO.SV.W.0049.000000T0000Z-250507T0900Z/
Brooks TX-
340 AM CDT Wed May 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN BROOKS COUNTY...

At 340 AM CDT, a severe thunderstorm was located over Falfurrias
Junior High School, or over Falfurrias, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Flowella, Falfurrias Junior High School, Pleasant Park, Brooks County
Airport, La Colonia Park, Cantu Addition, Brooks County Detention
Center, Airport Road Addition, Falfurrias, and Falfurrias Fire
Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2726 9799 2720 9799 2707 9819 2716 9828
      2726 9821
TIME...MOT...LOC 0840Z 227DEG 46KT 2722 9816 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

60-BE
182 
WWUS54 KBRO 070855
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
355 AM CDT Wed May 7 2025

TXC047-070905-
/O.EXP.KBRO.SV.W.0049.000000T0000Z-250507T0900Z/
Brooks TX-
355 AM CDT Wed May 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKS COUNTY
WILL EXPIRE AT 400 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Deep South Texas.

&&

LAT...LON 2726 9799 2720 9799 2707 9819 2716 9828
      2726 9821
TIME...MOT...LOC 0855Z 270DEG 41KT 2732 9803 

$$

60-BE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:37 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 7, 12:37 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1237 AM CDT Wed May 7 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 254 PM CDT Tue May 6 2025

The area remains in a marginal risk for severe weather tonight with
CAMS suggesting that the Upper Valley and Ranchlands may get brushed
by a few transiting storms. A cold front analyzed over the RG
Plains may provide a surface based trigger under destabilized mid
level flow. Farther toward the southeast (Lower Valley), the
sounding shows a capped environment, though plenty of available
energy exists in the mid levels. For now, convection over South
Central Texas has behaved, but we will monitor for development
later this evening and overnight. With the models appearing to
stall out the front short of the CWA, another round of convection
will be possible Wednesday afternoon, initiating just north of the
CWA and moving east. We could see some of those storms get better
organized and push south later Wednesday. For now, the RGV Plains
and Ranchlands are in a day two marginal outlook area. Lows in
the mid 70s, highs in the mid 90s. A high rip risk will continue
tonight through Wednesday but may lower to moderate Wednesday
night.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 254 PM CDT Tue May 6 2025

Key Messages:

* Medium to likely (40-70%) chance of showers and thunderstorms
  throughout Thursday and Thursday night.

* Storm Prediction Center (SPC) has placed all of Deep South Texas
  and the Rio Grande Valley within a general risk for thunderstorms
  on Thursday.

* Although confidence is low, there is a possibility for strong
  and/or severe thunderstorms Thursday and/or Thursday night. In
  this scenario, main threats would be strong wind gusts, hail,
  cloud to ground lightning and heavy rain.

The long term starts off wet with a frontal boundary draped across
the area, generating a medium to likely (40-70%) chance of showers
and thunderstorms across all of Deep South Texas throughout Thursday
and Thursday night, with the highest chances across the Rio Grande
Valley. Flow aloft will be mostly zonal, but with a slight
southwesterly component ahead of a shortwave trough moving eastward
through northern Mexico toward southern Texas. SPC has placed Deep
South Texas and the Rio Grande Valley within a general risk for
thunderstorms on Thursday. Although confidence is low at this time,
there is a chance of strong, perhaps severe, thunderstorms on
Thursday and/or Thursday night as the mid-level impulse moves
eastward. The GFS and NAM are in rough agreement of this scenario
playing out Thursday evening into Thursday night, but there remains
disagreement amongst models as a whole in the southward extent,
timing and strength of the convection. That being said, there
remains the potential for strong gusts, hail, cloud to ground
lightning and heavy rain. Either way, the consensus is higher that
by Friday morning, the shortwave will be offshore and northerly
winds in its wake will drive the front southward, bringing
probabilities of showers and thunderstorms from a low to medium (20-
40%) chance Friday morning to less than a 15% chance going into
Friday afternoon. Between Thursday morning and early Friday
afternoon, our forecast calls anywhere from three quarters to half
an inch of rain across the County Warning Area (CWA). Yet, higher
percentile NBM guidance indicates that there is the potential of
some locations receiving 1-2 inches within heavier downpours.

Following, flow at mid/upper levels gradually becomes northwesterly
as ridging builds across Deep South Texas, resulting in dry
conditions for the remainder of the long term. High pressure is
expected to maintain control across the Southern Plains with
northerly to northeasterly winds into Sunday, becoming southeasterly
to southerly for Monday and Tuesday as the high moves into the Gulf.

Highs in the 80s are expected Thursday through Sunday and slightly
below average beginning Friday. Return flow will warm temperatures
from upper 80s to low 90s on Monday to mostly 90s on Tuesday with
Rio Grande Plains possibly hitting upper 90s. Lows in the 60s and
70s Thursday night drop to mainly 60s Friday night through Sunday
night before warming back to 60s Monday night. A few locations in
the Northern Ranchlands may minimize in the upper 50s Sunday night
as temperatures could be 10 degrees, or cooler, below average.

&&

.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Wed May 7 2025

MVFR to VFR will affect the aerodromes through the next 24 hours.
Light winds with mostly cloudy skies are anticipated.

&&

.MARINE...
Issued at 254 PM CDT Tue May 6 2025

Tonight through Wednesday night...Winds should ease up this evening
and we plan to let the small craft advisory expire at 6 PM in favor
of exercise caution conditions tonight. Winds will weaken through
Wednesday before shifting/backing toward the east ahead of a
potential cold front. On and off isolated to scattered convection
will be possible through Wednesday night.

Thursday through Tuesday...Gentle to moderate northerly to
northeasterly winds and moderate (3- 5 feet) seas are expected
Thursday into Sunday. There is a moderate to likely (50-80%)
chance of showers and thunderstorms throughout Thursday and
Thursday night. A few storms may be strong and/or severe with the
potential for strong wind gusts, hail, cloud to ground lightning
and heavy rain. Chances of showers and thunderstorms diminish
throughout Friday morning and remain mostly dry for the rest of
the period. Gentle to moderate winds turn southeasterly to
southerly on Monday into Tuesday along with slight (1-2 feet)
seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             77  85  71  84 /  20  70  70  50
HARLINGEN               73  87  69  85 /  20  70  60  30
MCALLEN                 77  89  71  87 /  20  70  70  30
RIO GRANDE CITY         74  88  70  86 /  30  70  70  30
SOUTH PADRE ISLAND      76  82  73  80 /  20  70  70  40
BAYVIEW/PORT ISABEL     74  84  70  82 /  20  70  70  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ451-454-455.

GM...None.
&&

In the hours before

Special weather statement, May 6, 10:25 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1025 PM CDT Tue May 6 2025

TXZ249-070415-
Jim Hogg TX-
1025 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JIM HOGG COUNTY
THROUGH 1115 PM CDT...

At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Fork Estates, or near Hebbronville, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Hebbronville Border Patrol
Station, Jim Hogg County Airport, Hebbronville High School, and South
Fork Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Deep South Texas.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2723 9886
      2727 9886 2727 9880 2735 9880 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0325Z 248DEG 20KT 2730 9878

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

60-BE
Local storm report, May 6, 10:41 PM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1041 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Hail             5 W Roma                26.43N 99.08W
05/06/2025  M1.50 Inch       Starr              TX   Public

            Social media report of 1.5 inch in Fronton
            TX. Time estimated by radar.

&&

BE
Special weather statement, May 7, 12:50 AM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1250 AM CDT Wed May 7 2025

TXZ248>251-351-451-070700-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy-Kenedy Island-
Including the cities of Zapata, Hebbronville, Falfurrias,
and Sarita
1250 AM CDT Wed May 7 2025

...STRONG TO SEVERE THUNDERSTORMS DEVELOPING OVER MEXICO...

National Weather Service Doppler radar in Brownsville is tracking
a cluster of strong to severe thunderstorms developing in Nuevo
Leon in neighboring Mexico. These thunderstorms are currently
located about 40 miles west of San Ygnacio in Zapata County, and
about 50 miles west-northwest of the city of Zapata in Zapata
County. Movement of these thunderstorms is to the east at around
35 miles per hour.

If these thunderstorms maintain their current track and intensity,
Zapata County could experience large hail and damaging winds
within the next two hours. These thunderstorms may then affect Jim
Hogg, Brooks, and Kenedy counties during the next few hours.

Residents in Zapata, Jim Hogg, Brooks, and Kenedy counties are
advised to monitor this developing situation, and be prepared to
act should severe thunderstorm warnings be issued for their area.

TOMASELLI
Special weather statement, May 7, 2:29 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
229 AM CDT Wed May 7 2025

TXZ250-251-070815-
Brooks TX-Inland Kenedy TX-
229 AM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES THROUGH 315 AM CDT...

At 228 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falfurrias Junior High School, or near Falfurrias, moving northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Flowella, Falfurrias Junior High School, Pleasant Park, Brooks County
Airport, La Colonia Park, Cantu Addition, Brooks County Detention
Center, Airport Road Addition, Falfurrias, and Falfurrias Fire
Station.

This includes US Highway 281 between mile markers 710 and 720.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Deep South Texas.

&&

LAT...LON 2701 9798 2713 9831 2726 9821 2726 9799
      2721 9799 2721 9797 2723 9795 2724 9792
      2724 9786 2725 9785 2725 9783 2727 9781
TIME...MOT...LOC 0728Z 220DEG 27KT 2714 9818

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

60-BE
Local storm report, May 7, 2:57 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
257 AM CDT Wed May 07 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     Hail             San Ygnacio             27.04N  99.44W
05/07/2025  E4.50 inch       Zapata             TX   Law Enforcement

            Zapata County Sheriffs office stated public reported
            hail generally the size of golf balls with some hail the
            size of softballs in the city of San Ygnacio.

&&

Event Number BRO2500001

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:36 PM CDTSevere Thunderstorm Warning Considerable damage threatBROStarr39 min
May 6, 8:19 PM CDTSpecial Weather StatementBROStarr26 min
May 6, 8:55 PM CDTSpecial Weather StatementBROZapata20 min
May 6, 9:06 PM CDTSevere Thunderstorm WarningBROZapata9 min
May 6, 9:14 PM CDTSevere Thunderstorm WarningBROZapata16 min
May 6, 9:38 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata52 min
May 6, 10:25 PM CDTSpecial Weather StatementBROJim Hogg50 min
May 7, 1:34 AM CDTSevere Thunderstorm Warning Considerable damage threatBROZapata41 min
May 7, 2:13 AM CDTSevere Thunderstorm Warning Considerable damage threatBROZapata47 min
May 7, 2:29 AM CDTSpecial Weather StatementBROBrooks46 min
May 7, 2:38 AM CDTSevere Thunderstorm WarningBROBrooks, Kenedy11 min
May 7, 2:49 AM CDTSevere Thunderstorm WarningBROZapata41 min
May 7, 2:58 AM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata47 min
May 7, 3:10 AM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata50 min
May 7, 3:15 AM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg30 min
May 7, 3:27 AM CDTSevere Thunderstorm WarningBROStarr, Zapata48 min
May 7, 3:39 AM CDTSpecial Weather StatementBROJim Hogg51 min
May 7, 3:54 AM CDTSevere Thunderstorm WarningBROStarr, Zapata18 min
May 7, 3:59 AM CDTSmall Craft AdvisoryBRO6 hr
May 7, 4:07 AM CDTSpecial Weather StatementBROBrooks38 min
May 7, 4:10 AM CDTSpecial Weather StatementBROBrooks35 min
May 7, 4:30 AM CDTSpecial Weather StatementBROKenedy45 min
May 7, 4:39 AM CDTSevere Thunderstorm WarningBROKenedy20 min
May 7, 1:52 PM CDTSpecial Weather StatementBROKenedy38 min
May 7, 2:29 PM CDTSpecial Weather StatementBROKenedy46 min
May 7, 4:38 PM CDTSmall Craft AdvisoryBRO17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.